Alert archive / Nebraska / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 109, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 30, 2012, 10:24 AM CDT for Lincoln County, Nebraska. It was in force for 20 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 30, 2012, 10:24 AM CDT (15:24 UTC)
- Expired
- May 30, 2012, 10:44 AM CDT
- In force
- 20 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Lincoln County, NE
The radar
The North Platte radar (KLNX), 121 km from the middle of the area, began a volume at 15:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 30, 10:29 AM CDT | HAIL 0.75 | 6 S Brady, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 3.4 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1457 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 343 m²/s²
- 0-3 km storm-relative helicity
- 487 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
665
WUUS53 KLBF 301524
SVRLBF
NEC111-301600-
/O.NEW.KLBF.SV.W.0109.120530T1524Z-120530T1600Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1024 AM CDT WED MAY 30 2012
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL LINCOLN COUNTY IN SOUTHWEST NEBRASKA...
* UNTIL 1100 AM CDT
* AT 1019 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 5 MILES SOUTHEAST OF JEFFREY CANYON STATE
WILDLIFE MANAGEMENT AREA...OR 19 MILES NORTHEAST OF CURTIS...AND
MOVING EAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EAST
CENTRAL LINCOLN COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4079 10041 4097 10044 4100 10022 4099 10022
4080 10022
TIME...MOT...LOC 1525Z 263DEG 32KT 4089 10028
WIND...HAIL <50MPH 1.00IN
$$
TAYLOR1 follow-up statement
435
WWUS53 KLBF 301544
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1044 AM CDT WED MAY 30 2012
NEC111-301553-
/O.CAN.KLBF.SV.W.0109.000000T0000Z-120530T1600Z/
LINCOLN NE-
1044 AM CDT WED MAY 30 2012
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LINCOLN COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA INTO DAWSON COUNTY...WHERE A SEVERE THUNDERSTORM WARNING
REMAINS IN EFFECT.
LAT...LON 4079 10041 4097 10044 4100 10022 4099 10022
4080 10022
TIME...MOT...LOC 1543Z 263DEG 32KT 4091 10007
$$
TAYLORWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 6:48 AM CDT, 3 hours 36 minutes earlier.
Area forecast discussion, May 30, 6:48 AM CDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 648 AM CDT WED MAY 30 2012 .AVIATION... 12Z TAFS. FOR KLBF AND KVTN...HAVE DELAYED ONSET OF MVFR CIGS UNTIL AFTER 02Z/31ST. CURRENT ISOLATED HIGH BASED SHOWERS TO BECOME SCATTERED EAST OF TAFS SITES THIS MORNING. NO INCLUSION OF SHRA THROUGH 22Z. AFTER 22Z...DEVELOPMENT OF TSRA NEAR A SURFACE TROUGH AND UPPER LEVEL TROUGH WILL BRING SCATTERED DEVELOPMENT TO TAF SITES WHICH MAY CONTINUE UNTIL 03Z. MVFR CIGS NEAR OVC015 TO ALSO DEVELOP TOWARD 02-03Z. && .PREV DISCUSSION... /ISSUED 401 AM CDT WED MAY 30 2012/ SYNOPSIS... THIS MORNING SURFACE HIGH PRESSURE DOMINATES THE NORTHERN PLAINS...WITH A LOW PRESSURE AND TROUGH ACROSS THE ROCKIES. STALLED FRONTAL SYSTEM ACROSS THE SOUTHERN PLAINS. UPPER LEVEL WAVE MOVING ACROSS THE CENTRAL/NORTHERN ROCKIES. DEW PTS HAVE HELD FAIRLY STEADY NEAR 40...HOWEVER LOWER TO MID 40S NOT TO FAR TO THE SOUTHEAST. DISCUSSION... COMPLEX FORECAST WITH THE NEXT FEW DAYS POPS THE BIGGEST CONCERN...AND LEADING TO A LOWER THAN AVERAGE CONFIDENCE IN THE FORECAST. TODAY SHORT WAVE WILL CONTINUE TO PUSH OVERHEAD...WHILE SURF LOW PUSHES TOWARDS KS. BOUNDARY LAYER ON THE DRY SIDE WITH DEW POINTS SO FAR HOLDING STEADY AROUND 40. WITH LIGHT EASTERLY TO SOUTHEASTERLY WINDS DEVELOPING TODAY EXPECT THE DEW POINTS TO CLIMB SOME. MODEL GUIDANCE...RAW AND NUMERICAL...HAS BEEN TO HIGH WITH DEW PTS SO FAR...WHICH LEADS ME TO QUESTION THE AVAILABLE LL MOISTURE. RADAR SHOWING SOME ISOLATED RETURNS...HOWEVER REPORTS ONLY RESULTING IN SPRINKLES. GOOD ELEVATED INSTABILITY WITH WAA ALOFT THIS MORNING SHOULD HELP TO DEVELOP SOME STRONGER SHOWERS AND POSSIBLY SOME THUNDERSTORMS BY LATE MORNING. NAM INCREASE MU CAPE VALUES ABOVE 1000 J/KG BY LATE MORNING WITH CLOSE TO 2000 J/KG OF SURF BASED CAPE BY LATE AFTERNOON ACROSS SW NEB. NAM IS LOWER WITH MOISTURE...HOWEVER STILL COULD BE OVERDONE. SPC SLIGHT RISK FOR SVR WEATHER CORRELATES WELL TO POSSIBILITY...BUT EXPECT COVERAGE TO BE ISOLATED AT THIS TIME. MORE BROAD LIFT AND WIDESPREAD SHOWERS ACROSS NORTH CENTRAL LIKELY...WITH THE HIGHEST PW/S AT OR ABOVE 1 INCH. TOMORROW SYSTEM EXITS QUICKLY WITH SOME LINGERING SHOWERS POSSIBLE IN THE MORNING FROM WRAP AROUND MOISTURE. AGAIN SURF MOISTURE KEY TO HOW MUCH REACHES THE GROUND. OTHERWISE WEAK RIDGING ALOFT AND SURF HIGH WILL DEVELOP. TEMPS STILL ON THE COOL SIDE...WITH HIGHS IN THE 60S. FRIDAY WILL SEE ANOTHER SYSTEM...A WEAK CLIPPER...RIDING ACROSS THE NW FLOW. SLIGHT CHANCE OF POPS ACROSS THE EASTERN FORECAST AREA...WHERE AGAIN BETTER LL MOISTURE. THE WEEKEND WILL SEE WARMING TEMPERATURES AS RIDGE BUILDS ACROSS THE WEST...RESULTING IN INCREASING 850 MB TEMPS INTO THE LOWER AND MID 20S BY SUNDAY. HIGHS FOR SATURDAY SHOULD PUSH INTO THE LOWER TO MID 80S...WITH MID 80S TO AROUND 90 FOR SUNDAY. A FEW DISTURBANCES WILL MOVE ACROSS THE AREA...HOWEVER MARGINAL MOISTURE CONTINUES TO BE A PROBLEM AND WILL ONLY HAVE LOW POPS. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM/EXTENDED...MASEK AVIATION...ROBERG
Hazardous weather outlook, May 30, 5:15 AM CDT, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 515 AM CDT WED MAY 30 2012 NEZ004>010-022>029-035>038-056>059-069>071-094-311100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 515 AM CDT WED MAY 30 2012 /415 AM MDT WED MAY 30 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE POSSIBLE TODAY THROUGH THIS EVENING. WHILE STRONG THUNDERSTORMS ARE POSSIBLE FROM THE SOUTHEASTERN PANHANDLE INTO WEST CENTRAL AND SOUTHWEST NEBRASKA...A FEW SEVERE THUNDERSTORMS MAY OCCUR...ESPECIALLY NEAR AND SOUTH OF INTERSTATE 80. LARGE HAIL TO AT LEAST QUARTER SIZE AND WIND GUSTS TO AROUND 60 MPH WOULD BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORM ARE POSSIBLE AGAIN FRIDAY AS A WEAK DISTURBANCE PASSES THROUGH. BY LATE IN THE WEEKEND AND INTO NEXT WEEK...WARM HUMID AIR WILL RETURN TO THE PLAINS AS A FRONT RESIDES IN THE REGION BRINGING DAILY CHANCES FOR THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE KAR
In the hours before
Local storm report, May 30, 8:24 AM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
824 AM CDT WED MAY 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0821 AM HAIL MAYWOOD 40.66N 100.62W
05/30/2012 E0.50 INCH FRONTIER NE TRAINED SPOTTER
&&
BTAYLORSpecial weather statement, May 30, 8:43 AM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 843 AM CDT WED MAY 30 2012 NEZ059-301430- LINCOLN NE- 843 AM CDT WED MAY 30 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LINCOLN COUNTY UNTIL 930 AM CDT... AT 842 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTH OF HANSEN MEMORIAL RESERVE STATE WILDLIFE MANAGEMENT AREA...OR 14 MILES NORTH OF CURTIS...MOVING EAST AT 35 MPH. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... RURAL SOUTHEASTERN LINCOLN COUNTY THROUGH 930 AM CDT TAYLOR
Special weather statement, May 30, 9:45 AM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 945 AM CDT WED MAY 30 2012 NEZ059-301530- LINCOLN NE- 945 AM CDT WED MAY 30 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LINCOLN COUNTY UNTIL 1030 AM CDT... AT 942 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTHEAST OF MOOREFIELD...OR 12 MILES NORTHEAST OF CURTIS...MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... HIGHWAY 23 MILE MARKER 110 AROUND 955 AM CDT. TAYLOR
Special weather statement, May 30, 10:04 AM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1004 AM CDT WED MAY 30 2012 NEZ071-301545- FRONTIER NE- 1004 AM CDT WED MAY 30 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FRONTIER COUNTY UNTIL 1045 AM CDT... AT 1001 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES WEST OF EUSTIS...OR 18 MILES EAST OF CURTIS...MOVING EAST AT 30 MPH. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... EUSTIS AROUND 1020 AM CDT. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TAYLOR
Special weather statement, May 30, 10:12 AM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1012 AM CDT WED MAY 30 2012 NEZ059-301600- LINCOLN NE- 1012 AM CDT WED MAY 30 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LINCOLN COUNTY UNTIL 1100 AM CDT... AT 1010 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM JEFFREY CANYON STATE WILDLIFE MANAGEMENT AREA TO 7 MILES SOUTHWEST OF JEFFREY CANYON STATE WILDLIFE MANAGEMENT AREA...AND MOVING EAST AT 30 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THESE STORMS. THESE STORMS WILL BE NEAR... HIGHWAY 23 MILE MARKER 110 AROUND 1040 AM CDT. TAYLOR
Local storm report, May 30, 10:14 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1014 AM CDT WED MAY 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1013 AM HAIL 2 NW EUSTIS 40.68N 100.06W
05/30/2012 M0.50 INCH FRONTIER NE CO-OP OBSERVER
&&
CBUTTLERThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 4:10 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 50 min |
| May 30, 4:30 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 45 min |
| May 30, 4:39 PM CDT | Severe Thunderstorm Warning | LBF | Frontier, Hayes | 51 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.